Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 77, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 23, 2017, 12:18 PM CDT for Leake County, Rankin County, Scott County, Mississippi. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2017, 12:18 PM CDT (17:18 UTC)
- Expired
- Jun 23, 2017, 3:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Leake County, MS, Rankin County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 20 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 1:30 PM CDT | FLASH FLOOD | 4 Se Florence, MS | FLOODING ON US 49 NEAR MONMOUTH RD. |
| Jun 23, 1:52 PM CDT | FLASH FLOOD | 5 Wsw Pelahatchie, MS | FLOODING ON US 80 AT GULDE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 72 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
289
WGUS54 KJAN 231718
FFWJAN
MSC079-121-123-232015-
/O.NEW.KJAN.FF.W.0077.170623T1718Z-170623T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1218 PM CDT FRI JUN 23 2017
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Leake County in central Mississippi...
Rankin County in central Mississippi...
Northwestern Scott County in central Mississippi...
* Until 315 PM CDT
* At 1216 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Jackson, Pearl, Brandon, Flowood, Richland, Carthage, Morton, Star,
Edinburg, Harperville, Florence, Pelahatchie, Leesburg, Goshen
Springs, Ludlow, Renfroe, Piney Woods, Forkville, Pisgah and
Branch.
Additional rainfall amounts of two to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3259 8932 3222 8968 3222 8973 3217 8973
3205 8984 3205 9023 3215 9025 3220 9018
3223 9020 3238 9010 3240 9007 3244 9006
3251 8993 3258 8986 3258 8979 3264 8973
3293 8973 3293 8932
$$
DC2 follow-up statements
597
WGUS74 KJAN 231841
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
141 PM CDT FRI JUN 23 2017
MSC079-121-123-232015-
/O.CON.KJAN.FF.W.0077.000000T0000Z-170623T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Leake MS-Rankin MS-Scott MS-
141 PM CDT FRI JUN 23 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
LEAKE...RANKIN AND NORTHWESTERN SCOTT COUNTIES...
At 140 PM CDT, the Mississippi Department of Transportation reported
flash flooding along Highway 49 between Florence and Star. Up to two
to three inches of rain have already fallen. Flash flooding is
already occurring.
Some locations that will experience flooding include...
Jackson, Pearl, Brandon, Flowood, Richland, Carthage, Morton, Star,
Edinburg, Harperville, Florence, Pelahatchie, Leesburg, Goshen
Springs, Ludlow, Renfroe, Piney Woods, Forkville, Pisgah and Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3259 8932 3222 8968 3222 8973 3217 8973
3205 8984 3205 9023 3215 9025 3220 9018
3223 9020 3238 9010 3240 9007 3244 9006
3251 8993 3258 8986 3258 8979 3264 8973
3293 8973 3293 8932
$$
DL111
WGUS74 KJAN 231940
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
240 PM CDT FRI JUN 23 2017
MSC079-121-123-231950-
/O.CAN.KJAN.FF.W.0077.000000T0000Z-170623T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Leake MS-Rankin MS-Scott MS-
240 PM CDT FRI JUN 23 2017
...THE FLASH FLOOD WARNING FOR LEAKE...RANKIN AND NORTHWESTERN SCOTT
COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3259 8932 3222 8968 3222 8973 3217 8973
3205 8984 3205 9023 3215 9025 3220 9018
3223 9020 3238 9010 3240 9007 3244 9006
3251 8993 3258 8986 3258 8979 3264 8973
3293 8973 3293 8932
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 9:48 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 23, 9:48 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
948 AM CDT Fri Jun 23 2017
...LOCALLY HEAVY RAIN REMAINS A THREAT INTO TONIGHT...
.UPDATE...
Updated for morning discussion.
&&
.DISCUSSION...
Large area of mostly tropical rain continues this morning over the
ArkLaMiss Delta region with enough heavy rainfall being produced
to prompt flash flood warnings for part of the area. CAM models
show the rain area spreading to the east as the circulation center
moves into TN/KY.
A cold front dropping south into the region tonight looks to bring
some potent convection with it, but uncertainties exist at the
moment as to whether it will move into the forecast area./26/
Prior discussion below:
Through tonight:
At the time of this writing the center of Tropical Depression
Cindy was located over southeastern Arkansas and advancing in the
general direction of Memphis. Most of the consolidated heavy rain
associated with the center of Cindy has remained west of the
forecast area through most of the night, although just recently
some of this is starting to nudge into the Arklamiss Delta.
Meanwhile, the solid secondary thin heavy rain band causing issues
in the past 12 hours from coastal MS N/NE into central AL has
starting to break up some and migrate back to the west,
essentially bringing a stream of heavier showers back into SE MS,
at least temporarily.
For today, the remnants of Cindy will pick up speed to the
northeast as the trough associated with the current depression
links up with the southern fringes of the relatively fast northern
jet stream. As Cindy passes to the north of the region expect high
moisture transport north into the system to fuel additional
pockets of heavy rain through the our region, and even continue
to produce enough shear to warrant a low-end risk of severe
weather (mainly in the form of locally gusty winds and perhaps a
tornado or two). This risk of severe weather today will mainly be
for central and eastern zones and will be highlighted in the HWO
and graphics. The overall flooding threat fortunately does not
appear as impressive as it could be considering the close
vicinity of the passing tropical system, but there still remains
enough localized flash flooding threat (particularly over areas
that have received heavy rain in the past two days) to continue
the going flash flood through the afternoon in all areas.
Otherwise, there is a decent possibility at least the western
third of zones may be clear of a good deal of the rain by this
afternoon and some breaks in the clouds there could allow temps to
peak late into the upper 80s. Most other locales in the forecast
area will experience highs mainly in the low to mid 80s.
But the rain will certainly not be over after this afternoon,
especially along and north of the I-20 corridor. Model consensus
is pretty good that a cold front in the wake of the passing Cindy
will get shoved south quickly enough to work into northern
portions of the region from late evening through the overnight.
Current very tame lapse rates aloft will have recovered some by
then and lingering high moisture (precipitable water values around
2 inches) should be enough to yield a good deal of additional
showers and thunderstorms, even late into the night. Considering
non-insignificant flow aloft due to the southern fringes of the
impinging northern stream and the better lapse rates some strong
to maybe even marginally severe storms cannot be ruled out. In
addition, flooding will of course remain possible with some of
this activity in areas that are already saturated, although at
this time we will not extend the flash flood watch into tonight
because moisture transport that normally drives flash flooding
situations will have really calmed down. The subsequent shift will
examine the situation closely and make any adjustments necessary.
/BB/
Saturday through Thursday:
Models and their ensembles were continuing to show a somewhat
active period in the wake of Cindy. There will be plenty of
moisture in its wake with pwats in excess of 2 inches for
Saturday, which spells some locally heavy rainfall potential.
Meanwhile a broad latitude upper trough will bring a front into
the region over the weekend. Model solutions seem to bring the
front through the region a little faster on the 00z run by Sunday
morning. Drier air will come through the region behind the front
on Sunday night. This will confine our rain chances across our
southern counties at this time. Upper troughing will increase some
across the southeastern conus as high pressure builds into the
region from the Midsouth. By Monday evening the drier air will
scour out our rain chances across the south. Pwats will be
generally less than one inch. Nightly lows early next week will
dip into the comfortable 60s. As we go into the mid week period
the upper trough will exit to the east as upper ridging builds in
from the Southern Plains. This will allow return gulf flow to come
back across the region as pwats increase to around the 1.2 to 1.5
inch range. This will allow diurnal convective rain chances to
develop over the region./17/
&&
.AVIATION...
12Z TAF discussion:
More showers and embedded thunderstorms will continue to impact
the region and forecast sites through the next 24 hours as the
remnants of Cindy advance gradually northeast of the forecast
area. Expects biggest impacts through this morning across GLH/GWO
and also near GTR/CBM/NMM/MEI corridor where showers and a few
thunderstorms will increase and lead to a few IFR flight cats in
heavier showers. In addition, south SFC winds will be strong and
gusty with peak gusts between 25 and 30 mph possible (especially
around GLH/GWO this morning where gusts near 40 mph cannot be
ruled out). Shower and thunderstorm coverage will increase in
general through midday to early afternoon at most sites today with
ceilings (even away from heavy downpours) having a hard time
improving to VFR except for brief period in midday through
afternoon. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 83 74 84 69 / 75 62 69 32
Meridian 82 74 85 68 / 69 61 80 38
Vicksburg 82 73 84 69 / 91 67 73 24
Hattiesburg 84 75 87 71 / 66 34 75 51
Natchez 82 74 84 70 / 74 50 78 38
Greenville 83 72 83 66 / 88 68 50 17
Greenwood 81 73 84 65 / 86 70 52 18
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 7 PM CDT this evening for MSZ018-019-
025>066-072>074.
LA...Flash Flood Watch until 7 PM CDT this evening for LAZ007>009-015-
016-023>026.
AR...Flash Flood Watch until 7 PM CDT this evening for ARZ074-075.
&&Hazardous weather outlook, Jun 23, 4:38 AM CDT, 7 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 438 AM CDT Fri Jun 23 2017 ARZ074-LAZ007-015-016-023-025-240945- Ashley-Morehouse-Richland-Madison LA-Franklin LA-Tensas- 438 AM CDT Fri Jun 23 2017 This hazardous weather outlook is for portions of southeast Arkansas and northeast Louisiana. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Localized flooding is possible through tonight as pockets of heavy rain and thunderstorms impact the region. Severe thunderstorms will be possible, mainly tonight, when the main threats will be from damaging wind gusts and hail. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. ARZ075-LAZ008-009-MSZ018-019-025>029-032>052-056>058-240945- Chicot-West Carroll-East Carroll-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Choctaw-Oktibbeha-Washington- Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton- Lauderdale-Smith-Jasper-Clarke- 438 AM CDT Fri Jun 23 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Mainly Today Localized flooding is expected, mainly today, as pockets of heavy rain and thunderstorms impact the region. Some very isolated flooding risk will linger into tonight. Isolated severe thunderstorms will be possible through tonight. The main risk with any severe storms today will be potentially damaging wind gusts and tornadoes while tonight the main risk will be damaging wind gusts and hail. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ030-031-240945- Clay-Lowndes- 438 AM CDT Fri Jun 23 2017 This hazardous weather outlook is for portions of northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Today FLOODING THREAT...Elevated TIMING...Mainly Today Localized flooding is expected, mainly today, as pockets of heavy rain and thunderstorms impact the region. Some very isolated flooding risk will linger into tonight. Severe thunderstorms will be possible through tonight, especially today. The main risk with any severe storms today will be potentially damaging wind gusts and tornadoes while tonight the main risk will be damaging wind gusts and hail. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ024-026-MSZ053-059>062-240945- Catahoula-Concordia-Claiborne-Jefferson-Adams-Franklin MS-Lincoln- 438 AM CDT Fri Jun 23 2017 This hazardous weather outlook is for portions of northeast Louisiana, south central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today Localized flooding is possible today as pockets of heavy rain and thunderstorms impact the region. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. MSZ054-055-063>066-072>074-240945- Copiah-Simpson-Lawrence-Jefferson Davis-Covington-Jones-Marion- Lamar-Forrest- 438 AM CDT Fri Jun 23 2017 This hazardous weather outlook is for portions of central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today FLOODING THREAT...Elevated TIMING...Today Localized flooding is expected today as pockets of heavy rain and thunderstorms impact the region. Isolated severe thunderstorms will be possible today. The main risk with any severe storms today will be potentially damaging wind gusts and tornadoes. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Jun 23, 10:34 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1034 AM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM NON-TSTM WND DMG 9 NE VICKSBURG 32.43N 90.78W
06/23/2017 WARREN MS EMERGENCY MNGR
A FEW TREES DOWN IN THE AREA. ONE DOWN ON
POWER LINES.
&&
AWLocal storm report, Jun 23, 10:59 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1059 AM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD 5 W HAMBURG 33.23N 91.88W
06/23/2017 ASHLEY AR EMERGENCY MNGR
ASHLEY RD 12 CLOSED DUE TO WATER OVER
ROADWAY.
&&
AWSpecial weather statement, Jun 23, 11:10 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
1110 AM CDT FRI JUN 23 2017
MSZ043-048-049-231700-
Hinds MS-Rankin MS-Madison MS-
1110 AM CDT FRI JUN 23 2017
...A LINE OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT
RANKIN...HINDS AND MADISON COUNTIES UNTIL NOON CDT...
At 1108 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Cameron to near Gluckstadt to near
Jackson to near Dry Grove. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Canton, Camden, Cameron and Gluckstadt around 1115 AM CDT.
Sharon around 1125 AM CDT.
Madison around 1130 AM CDT.
Terry around 1135 AM CDT.
Brandon, Byram and Farmhaven around 1140 AM CDT.
Whites and Fannin around 1145 AM CDT.
Richland and Goshen Springs around 1150 AM CDT.
Florence and Pisgah around 1155 AM CDT.
Other locations impacted by these storms include Learned.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3205 9071 3270 9013 3270 9010 3273 9008
3274 9005 3279 9002 3282 9002 3284 8999
3288 8997 3288 8973 3264 8973 3259 8978
3246 8975 3205 9010
TIME...MOT...LOC 1608Z 263DEG 26KT 3283 8985 3255 9007 3234 9026 3209
9051
DCSpecial weather statement, Jun 23, 11:28 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
1128 AM CDT FRI JUN 23 2017
MSZ029-030-032-033-038-231715-
Oktibbeha MS-Winston MS-Clay MS-Choctaw MS-Webster MS-
1128 AM CDT FRI JUN 23 2017
...A LINE OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT
EASTERN CHOCTAW...OKTIBBEHA... NORTHERN WINSTON...NORTHEASTERN
WEBSTER AND CLAY COUNTIES UNTIL 1215 PM CDT...
At 1126 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Montpelier to near Maben to near
Ackerman. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Cumberland around 1130 AM CDT.
Montpelier around 1135 AM CDT.
Pheba around 1140 AM CDT.
Griffith and Betheden around 1155 AM CDT.
Craig Springs around 1200 PM CDT.
Muldrow, Pala Alto and Longview around 1205 PM CDT.
Starkville, West Point and Oktoc around 1215 PM CDT.
Other locations impacted by these storms include Mantee, Sturgis and
Weir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3368 8872 3368 8865 3351 8865 3350 8867
3329 8867 3329 8881 3325 8881 3318 8903
3316 8932 3319 8932 3374 8910 3374 8904
3375 8903 3376 8893 3381 8893 3381 8872
TIME...MOT...LOC 1626Z 252DEG 24KT 3371 8902 3352 8903 3324 8919
DCLocal storm report, Jun 23, 11:48 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1148 AM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM NON-TSTM WND DMG 6 E FLORA 32.55N 90.22W
06/23/2017 MADISON MS LAW ENFORCEMENT
TREE DOWN AT HWY 22 & HWY 463.
&&
AWLocal storm report, Jun 23, 11:49 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1149 AM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM NON-TSTM WND DMG 4 NW RIDGELAND 32.45N 90.19W
06/23/2017 MADISON MS LAW ENFORCEMENT
TREE DOWN AT N LIVINGSTON RD AND LAKE CASTLE
RD.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:05 AM CDT | Special Weather Statement | JAN | Lauderdale | 25 min |
| Jun 23, 6:07 AM CDT | Special Weather Statement | JAN | Newton | 23 min |
| Jun 23, 8:05 AM CDT | Special Weather Statement | JAN | Humphreys, Leflore, Sunflower | 25 min |
| Jun 23, 9:00 AM CDT | Special Weather Statement | JAN | Carroll, Grenada, Montgomery | 30 min |
| Jun 23, 10:10 AM CDT | Special Weather Statement | JAN | Attala, Leake, Madison | 50 min |
| Jun 23, 10:22 AM CDT | Flash Flood Warning | JAN | Hinds, Madison | 3 hr |
| Jun 23, 10:59 AM CDT | Flash Flood Warning | JAN | Attala, Holmes, Yazoo | 3 hr |
| Jun 23, 11:10 AM CDT | Special Weather Statement | JAN | Hinds, Madison, Rankin | 50 min |
| Jun 23, 11:19 AM CDT | Flash Flood Warning | JAN | Hinds, Madison | 3 hr |
| Jun 23, 11:28 AM CDT | Special Weather Statement | JAN | Choctaw, Clay, Oktibbeha | 47 min |
| Jun 23, 11:57 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 35 min |
| Jun 23, 12:29 PM CDT | Special Weather Statement | JAN | Rankin, Scott | 61 min |
| Jun 23, 12:42 PM CDT | Special Weather Statement | JAN | Lowndes | 48 min |
| Jun 23, 12:52 PM CDT | Special Weather Statement | JAN | Neshoba, Newton | 53 min |
| Jun 23, 1:35 PM CDT | Special Weather Statement | JAN | Jasper, Newton, Smith | 55 min |
| Jun 23, 2:10 PM CDT | Special Weather Statement | JAN | Lawrence | 35 min |
| Jun 23, 2:19 PM CDT | Special Weather Statement | JAN | Lauderdale | 56 min |
| Jun 23, 2:26 PM CDT | River Flood Warning | JAN | Hinds, Warren | 12 days |
| Jun 23, 2:32 PM CDT | Special Weather Statement | JAN | Clarke, Jasper | 58 min |
| Jun 23, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 47 min |
| Jun 23, 3:02 PM CDT | River Flood Warning | JAN | Leake | 5 days |
| Jun 23, 3:20 PM CDT | Special Weather Statement | JAN | Jones | 55 min |
| Jun 23, 3:37 PM CDT | Flash Flood Warning | JAN | Jones | 2 hr |
| Jun 23, 3:46 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
| Jun 23, 4:04 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 56 min |
| Jun 23, 6:41 PM CDT | Special Weather Statement | JAN | Bolivar | 64 min |
Nearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.